MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 542-11-58G
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Joint Dislocation (2374); Insufficient Information (4580)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had previously had his primary hip replacement revised, a standard trident insert and 32mm femoral head were explanted and a trident constrained insert and 28mm vitallium femoral head were implanted.Reason for this revision yesterday was that the constrained insert had dislocated.The patient reported to hospital as the hip prosthesis in-situ had dislocated.The whole trident constrained insert had dislocated from the trident shell, and then somehow the bipolar head had dislocated from the insert that it had been pre-assembled in.The bipolar head still had the femoral head within it, which itself was still intact on the accolade stem trunnion.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.H3 other text : device not returned to the manufacturer.
 
Additional Manufacturer Narrative
An event regarding disassociation involving a trident shell was reported.The event was confirmed through medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: the hip is dislocated.There is a dislodged constrained liner from the shell as well as dislocation of the bipolar component from the constrained liner.Conclusion/assessment: by report a patient underwent a revision hip surgery as well as an abductor transfer.The exact components were unclear, but an mdm may have been implanted.It is unclear what transpired with this construct, but the patient was implanted with a constrained liner.This constrained liner went on to fail with both a dislocation of the bipolar head from the constrained liner and dislodgement of the constrained liner from the trident shell.No preoperative or postoperative records were provided for review.Event confirmation: a dislocation of a constrained head and dislodgement of a constrained liner can be confirmed by x-ray.No other portions of the report can be confirmed.Root cause: the root cause of the failure of the constrained construct cannot be determined from the materials provided.Certification: i certify that i have completed the medical risk assessment form to the best of my abilities as a healthcare professional and that my opinions reflect my personal and independent medical judgment and analysis.Device history review: review of the device history records indicate 24 devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due to disassociation of the liner from the shell.A review of the provided medical records by a clinical consultant indicated: the hip is dislocated.There is a dislodged constrained liner from the shell as well as dislocation of the bipolar component from the constrained liner.Conclusion/assessment: by report a patient underwent a revision hip surgery as well as an abductor transfer.The exact components were unclear, but an mdm may have been implanted.It is unclear what transpired with this construct, but the patient was implanted with a constrained liner.This constrained liner went on to fail with both a dislocation of the bipolar head from the constrained liner and dislodgement of the constrained liner from the trident shell.No preoperative or postoperative records were provided for review.Event confirmation: a dislocation of a constrained head and dislodgement of a constrained liner can be confirmed by x-ray.No other portions of the report can be confirmed.Root cause: the root cause of the failure of the constrained construct cannot be determined from the materials provided.Certification: i certify that i have completed the medical risk assessment form to the best of my abilities as a healthcare professional and that my opinions reflect my personal and independent medical judgment and analysis.The exact cause of the event could not be determined because insufficient information was provided.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIDENT PSL HA CLUSTER 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16930319
Report Number0002249697-2023-00524
Device Sequence Number12496331
Product Code LPH
UDI-Device Identifier07613327037319
UDI-Public07613327037319
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number542-11-58G
Device Catalogue Number542-11-58G
Device Lot Number58694202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale